Jump to content
Important Survey - Please Participate ×

Hi


[Ri...]

Recommended Posts

Hi,

I am an addict who was perviously 6.5 years clean. A little over a month ago I started taking xanax for anxiety. They were not prescribed by a doctor. I do suffer from gad and sometimes panic attacks...public speaking, meetings at work..set me off. So I have been taking 1mg to 1.5 mg daily for about 5 weeks. I am beginning to freak out....what did I do...??? I kicked heroin and opiates enough times and am terrified of having to suffer this mental anquish again...worse from what I have read. I am having slight panic attacks thinking about it...reading all this is making me worse. I am going to wait out my next dose....and try to bring it to .5 mg a day...I will try this to see how my body reacts....IDK...Am I freaking as a result of rebound effect? Past withdrawal history?

someone please comfort me. :-\

Rich

Link to comment
Share on other sites

Hi Rich, Welcome to BenzoBuddies!

 

I'm glad you're taking a look at your situation and figuring out what you've gotten yourself into.  I'm a recovering alcoholic and started taking Klonopin 11 years into my sobriety.  It took me 5 years to figure out that I needed to stop, you're smart to see it after a month.  What you've read is true, benzo's are a beast, they hurt like nothing else, and for a lot longer.

 

I hope you decide to get off of the drug, because I'll tell you what, normal anxiety is nothing compared to the anxiety that tolerance to this drug and withdrawing from is cause.  Don't quit it cold turkey though, that's what I did, I figured it was that way with the booze, not so.  It needs to be tapered, but it's kind of tough for folks like us to do that, do you think you can?

 

With only being on the drug a short time, you may be able to do a fairly rapid taper, don't go from 1.5 to .5 to start out, that's too fast.

 

Pam

Link to comment
Share on other sites

I dont know if I can....really. I just know in my heart what lies ahead if I dont start trying......anyone that can offer inspiration please do so.

Thanks pam.

Link to comment
Share on other sites

I didn't know it needed to be tapered and it appears even some professionals don't know it needs to be as well. I checked myself into a detox facility and they gave me two doses of Klonopin and said I was done with my detox.  I left AMA that night because I was starting to get really sick, so they gave me a prescription for Phenobarbital to keep me from seizing.  I was medically safe at least but the nightmare began.  I don't recommend cold turkey, but I know I would never have been able to taper, given my addictive nature. 

 

Don't let my story scare you though, I'd been taking the drug in large amounts for 5 years, so your story may be completely different.  When you say you can't, do you mean tapering would be tough for you to do?  If so, then perhaps you could find a Dr who would be willing to supervise a cold turkey for you.

 

 

Link to comment
Share on other sites

well I could taper off I guess, it is just that the two drs and pharmacist I saw said that it would be more useful to just go on after just one month on the stuff.

 

I don't know who to believe or what to do or who to be guided by. I will just keep accumulating information I guess.

Link to comment
Share on other sites

It is a tough one to know who to believe but BB's members can offer great advice based on their own experience though in the end it is your decision how to get off.

 

I got addicted to Xanax in a few days, doctor advised me to get down from 3mg and off in 5 days as I had been on it a short time.  Boy. What bad advice. I got down to 1mg and was climbing the walls with panic attacks from the meds and was really ill. The psychiatrist put me on a 12 day valium wean from 22mg (just over valium equivalent to xanax) to 2mg which I jumped from.  It was difficult as I never had a chance to stabilise and I suffered bad withdrawals.  Still not recovered at 6+ months but am functional and getting there.  I personally don't regret doing such a fast taper as I was so glad to be drug free.  I don't know if it would have been easier/quicker if I had tapered the V slow over a few months.  I don't know and it doesn't matter now as am on my way.

 

That's my experience anyway and is no means a recommendation.

 

Good luck

 

Angel

Link to comment
Share on other sites

 Pam,

your story is frightening...however the ending is happy:). I dont know if I can taper because I am an addict and its easier to just keep eating pills. Truthfully, the pills also help me with anxiety. I have struggled with it...and try not to think about it much, I exercise, and pray but still it is underlying and never really goes away. In the past month of taking these meds people have been telling me I look better, and I feel better... most likely as a result of sleeping well which I never could do. Unfortunately, through my experience with addiction and denial I know what the typical end result may be....Back in a black hole..severely depressed, heavy withdrawal...jobless...etc. Also i feel like I have relapsed and lost my clean time which is an excuse to use other drugs and alcohol...my thinking is now infected, that perhaps is the greatest danger to me...because I am not normal..I am an addict  I have tapered off other meds and have kicked dope,booze on my own and have checked into rhabs as well.  I am going to get off...only option. I took 1 mg yesterday.

Thanks for listening:)

Rich          

Angel958,...

you say you got addicted to xanax within days...how long did you stay on before switching to valium to wean?  

 

Kallyho>>>>? I dont understand your post.

                                                                                       

Link to comment
Share on other sites

Hi Rich,

 

The sooner you get off of this drug, the better in my book, I can see the insidious thoughts of addiction are already starting to work on you.  Please know this, you are not abusing this drug, you're not taking it in huge amounts, you're not taking it to get high, so don't think you've lost your sobriety date.  I took Klonopin for 5 years, and never drank during that time, or took any other drugs, just the benzo.  This is a completely different animal, normal rules don't apply.

 

I'm sorry to hear the drug has helped you so much, but you know that you cannot continue as you are.  Your body will grow tolerant to this dose, and you'll have to take more, that's not addiction, that's dependence.  We only have two choices with this drug, take more or get off, I'm glad you're choosing to get off.

 

I hope you'll continue to post here, I don't see many addicts like me here, most of our members don't have to deal with addiction, just dependence.

Link to comment
Share on other sites

H Rich

 

I was on Xanax for 2 weeks and valium for 12 days.

 

I think Kallyho posted in the wrong thread.

 

Good luck with getting off this stuff which you should.

 

Best

Angel

Link to comment
Share on other sites

×
×
  • Create New...